Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS Tallahassee, FL

April 7, 2005Franklin County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 7, 2005, 8:14 AM EDT for Franklin County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2005, 8:14 AM EDT (12:14 UTC)
Expired
Apr 7, 2005, 8:45 AM EDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Franklin County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 071218
SVRTAE
FLC037-071245-
/O.NEW.KTAE.SV.W.0093.050407T1214Z-050407T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 AM EDT THU APR 7 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN FLORIDA

* UNTIL 845 AM EDT

* AT 809 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... 
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
  ABOUT 19 MILES SOUTHWEST OF APALACHICOLA...AND MOVING NORTHEAST AT 
  40 MPH. THIS STORM WILL MOVE OVER SAINT GEORGE ISLAND.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 2957 8518 2941 8510 2955 8466 2976 8478

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:15 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Apr 7, 3:15 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM EDT THU APR 7 2005

.SYNOPSIS...DEEP STACKED LOW WAS MOVING E-SE ACROSS ARKANSAS AT THIS
TIME. BAND OF SHOWERS AND THUNDERSTORMS OVER OUR ERN CWFA WAS
PUSHING SLOWLY E...AND THIS BAND EXTENDED WELL SW INTO THE GULF WITH
QUITE A BIT OF ECHO TRAINING NOTED ON RADAR. MSAS OBJECTIVE THETA-E
ANALYSIS SHOWS THAT THE COLD FRONT THAT EXTENDED ALONG THE LOWER MS
RIVER VALLEY HAS BECOME A BIT MORE DIFFUSE AND E-W ORIENTED. THIS
LOWERS THE SEVERE THREAT BUT INCREASES THE FLOODING POTENTIAL.

&&

.SHORT TERM...TODAY THROUGH SATURDAY.
TODAY - BOTH OBSERVED DATA AND MODEL PROGS INDICATE W A SLOWER
SOLUTION WITH THE MENTIONED LOW. NAM IS SLOWER WITH THE MODEL
INSTABILITY AXIS / THUNDERSTORM LINE PASSAGE THROUGH OUR CWFA IN THE
18-00Z TIMERANGE...AND GFS IS SLIGHTLY FASTER IN THE 12-18Z RANGE.
GFS SHOWS STRONGER SHEAR PARAMETERS FOR THE 0-1KM AND BL-6KM LAYERS.
AGREE WITH THE LATEST SWODY1 THAT DESTABILIZATION MAY BE LIMITED
WITH ONGOING MCS. STILL WOULD NOT RULE OUT HAIL WITH COLD
TEMPERATURES ALOFT AS UPPER LOW TRACKS E ACROSS AL/GA.

WILL EXTEND THE FLOOD WATCH INTO TODAY...BASED ON THE LATEST HPC
EXCESSIVE RAINFALL DISCUSSION AND GRAPHIC...WHICH PLACES MUCH OF
OUR CWFA IN A HIGH RISK AREA FOR EXCEEDED FLASH FLOOD GUIDANCE
VALUES. WILL ALSO MENTION POSSIBLE SEVERE PER SWODY1 GUIDANCE.

TONIGHT - POPS SHOULD TAPER FROM W-E.

FRIDAY - UPPER LOW EXPECTED TO BE OVER GA...WITH A COLD FRONTAL
PASSAGE ALSO EXPECTED DURING THE DAY. STEEP LAPSE RATES AND
SIGNIFICANT RESIDUAL BOUNDARY LAYER MOISTURE JUSTIFY CHANCE POPS FOR
SHOWERS AND STRAY TSRA POPPING UP DURING THE DAY. PLEASE SEE THE SPC
SWODY2 PRODUCT FOR MORE DETAILS.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.
MODIFIED SOME WIND GRIDS. NO OTHER SIGNIFICANT CHANGES WERE MADE.

&&

.MARINE...MOBILE BUOY REPORTING 10 FT SEAS. SCA CONDITIONS HAVE
LIKELY MOVED INTO OUR WRN WATERS ALREADY. WILL KEEP SCA CONDITIONS
TODAY FOR ALL WATERS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.HYDROLOGY...
WITH ADDITIONAL HEAVY RAIN EXPECTED...WE CONTINUE TO BE CONCERNED
ABOUT RIVER FLOODING. PLEASE REFERENCE THE LATEST FLOOD STATEMENTS
ISSUED BY OUR OFFICE FOR MORE INFORMATION.
THE FLOOD OUTLOOK CAN BE FOUND AT:

HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/ESFTAE

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  77  56  75  54 /  90  30  40  10
PANAMA CITY  73  59  73  59 /  80  20  30  10
DOTHAN       75  56  70  55 /  90  30  30  10
ALBANY       78  56  73  55 /  90  30  40  20
VALDOSTA     77  56  74  56 /  90  40  40  20
CROSS CITY   78  56  75  57 /  90  40  40  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH TODAY ALL ZONES.
GA...FLOOD WATCH TODAY ALL ZONES.
FL...SMALL CRAFT ADVISORY TODAY ALL MARINE ZONES.
     FLOOD WATCH TODAY ALL ZONES.

&&

TJT
Hazardous weather outlook, Apr 7, 4:38 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 AM EDT THU APR 7 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-081000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
438 AM EDT THU APR 7 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
FLASH FLOODING WILL CONTINUE TO BE A CONCERN TODAY AS STRONG TO
SEVERE THUNDERSTORMS MOVE THROUGH THE REGION WITH VERY HEAVY
RAIN...AS WELL AS A CHANCE FOR DAMAGING WINDS AND LARGE HAIL. A FLOOD
WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TODAY. THE THREAT FOR
SEVERE WEATHER IS EXPECTED TO DIMINISH THIS EVENING. AS THE LOW
PRESSURE SYSTEM RESPONSIBLE FOR THE UNSETTLED WEATHER
APPROACHES...WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY
LEVELS BY THIS AFTERNOON. STRONG ONSHORE WINDS WILL RESULT IN RIP
CURRENTS...SLIGHTLY ABOVE NORMAL TIDES...AND MAY AGGRAVATE ONGOING
FLOOD CONDITIONS NEAR THE MOUTHS OF RIVERS THAT EMPTY INTO THE GULF
OF MEXICO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS A COLD FRONT MOVES THROUGH
THE OUTLOOK AREA. SOME STORMS COULD PRODUCE SMALL HAIL...BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
BECAUSE THERE IS A RISK FOR FLOODING AND SEVERE WEATHER TODAY...SOME
AND SPOTTER ACTIVATION MAY BE REQUIRED.

.RIP CURRENTS...
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. A RIP CURRENT IS A
STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. TO
ESCAPE A RIP CURRENT...RIDE THE CURRENT OUT BEYOND THE SURF ZONE
WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE
NARROW CURRENT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:06 PM EDTTornado WarningTAEWalton266 days
Apr 6, 8:42 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton33 min
Apr 6, 9:09 PM EDTFlash Flood WarningTAEBay, Holmes, Walton, Washington2 hr
Apr 6, 11:16 PM EDTFlash Flood WarningTAEBay, Holmes, Jackson, Walton, Washington119 min
Apr 6, 11:56 PM EDTSevere Thunderstorm WarningTAEWalton49 min
Apr 7, 12:49 AM EDTFlash Flood WarningTAEBay, Holmes, Jackson, Walton, Washington116 min
Apr 7, 3:16 AM EDTFlash Flood WarningTAEBay119 min
Apr 7, 5:28 AM EDTFlash Flood WarningTAEGulf4 hr
Apr 7, 11:00 AM EDTSevere Thunderstorm WarningTAELafayette, Taylor45 min
Apr 7, 1:04 PM EDTTornado WarningTAEDixie265 days

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.